Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Feb 28, 2021, 9:54 PM CST for Bedford County, Coffee County, Tennessee. It was in force for 66 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 28, 2021, 9:54 PM CST (03:54 UTC)
- Expired
- Feb 28, 2021, 11:00 PM CST
- In force
- 66 min
- Issued by
- NWS Nashville, TN
Counties Bedford County, TN, Coffee County, TN
The radar
The Northeast Alabama radar (KHTX), 52 km from the middle of the area, began a volume at 03:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 28, 9:54 PM CST | TSTM WND DMG | Shelbyville, TN | ROOF BLOWN OFF THE PRESS BOX AT SHELBYVILLE CENTRAL HIGHSCHOOL. TIME ESTIMATED VIA RADAR. |
| Feb 28, 9:56 PM CST | TSTM WND DMG | Shelbyville, TN | TSPOTTER REPORT OF A SHEET METAL ROOF PARTIALLY BLOWN OFF IN SHELBYVILLE AT THE CALDWELL FURNITURE STORE. TIME ESTIMATED VIA RADAR. |
| Feb 28, 9:58 PM CST | TSTM WND DMG | 1 Nw Wartrace, TN | RECEIVED A REPORT OF TREES AND LIMBS DOWN AS WELL AS DAMAGE TO A OPEN AIR BARN. TIME ESTIMATED VIA RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.9 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 419 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 979 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.5
The text
As transmitted.
302
WWUS84 KOHX 010354
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
954 PM CST Sun Feb 28 2021
TNZ075-077-010500-
Bedford TN-Coffee TN-
954 PM CST Sun Feb 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR COFFEE AND BEDFORD COUNTIES UNTIL
1100 PM CST...
At 954 PM CST, Doppler radar was tracking a strong thunderstorm 8
miles west of Shelbyville, moving east at 35 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Shelbyville, Manchester, Tullahoma, Wartrace, Bell Buckle, Normandy,
Deason, Hillsboro, Raus, Unionville, Summitville and Arnold AFB.
This includes Interstate 24 between mile markers 99 and 126.
A Tornado Watch remains in effect until 1000 PM CST for Middle
Tennessee.
A Severe Thunderstorm Watch remains in effect until 1000 PM CST for
Middle Tennessee.
LAT...LON 3532 8600 3534 8603 3536 8613 3535 8623
3534 8626 3535 8624 3541 8626 3535 8641
3532 8642 3536 8649 3537 8662 3546 8667
3563 8659 3559 8595 3553 8588 3542 8589
3538 8589 3538 8587 3533 8591 3529 8591
TIME...MOT...LOC 0354Z 272DEG 32KT 3549 8660
$$
ShamburgerWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Feb 28, 9:38 PM CST, 16 minutes earlier.
Area forecast discussion, Feb 28, 9:38 PM CST, 16 minutes before
Area Forecast Discussion National Weather Service Nashville TN 938 PM CST Sun Feb 28 2021 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... Went with a blended model solution through next Sunday afternoon. Continued good initialization and generally good solution agreement of weather evolution pattern through next Sunday afternoon also. Significant rainfall event still in works for tonight with now severe thunderstorms possible through at least 01/04Z for locations around and west of the I-65 Corridor. 28/18Z Special OHX Sounding showing very moist profile in low levels giving around 1.4 inches of precipitable water. Mixed layer CAPE around 450 J/KG with strong wind shear. SRH values around 400 with some turning of winds in the lowest levels adequate enough for tornadic development. Still believe damaging winds with heavy downpours will be main concern with any severe thunderstorms that develop. Looks like best window for main brunt of showers and thunderstorms around Nashville Metro Area will be around 9 PM this evening. Taking a even a closer look, the warm front has continued to tracking northeastward, with a tight surface/low level lows across Great Lakes Region doing the same. Movement of these lows will drag its associated cold front across mid state region as evening hours progress and potentially even into late night hours. Mid and upper level flow not especially impressive as it is continuing to be depicted by latest model runs along with surface cold front. As a result, it may take some time for deep moisture/widespread rain to move out as well. Showers and thunderstorms have develop across northwest portions of mid state as afternoon hours have progressed. It will more than likely take through sunrise Monday for heavier precipitation to move out of mid state region. With much of the area already seeing several inches of rain over the past few days, the flood threat will continue through early morning hours on Monday, especially rivers and creeks that will likely stay elevated for several upcoming days. Continued flood watch through tonight with another 1-2 inches of rainfall possible. Lows tonight will fall into low to mid 40s as surface frontal passage occurs. As a cold air advection pattern from our north settles into mid state region as Monday progresses, highs will be actually be a few degrees cooler than seasonal normal values generally upper 40s to lower 50s. Following this system, dry conditions will prevail Monday afternoon through Tuesday morning. However scattered showers are expected across mid state region as Tuesday afternoon into Tuesday night progresses as moisture advection from the southwest works into mid state region and an upper level low passes very close to TN/AL border region. Dry conditions should finally prevail across mid state region Wednesday through upcoming weekend as now models have shifted any precipitation potential to south and east of mid state region. Temperatures are expected to stay around seasonal normal values Tuesday through next Sunday afternoon also. && .AVIATION... 00Z TAF DISCUSSION. The heaviest rainfall is just west of the Plateau at this time. Still expecting some of the heavier precip to reach CSV early in the upcoming taf period. Otw, the widespread light to moderate rain extends back across all of middle TN. It will take most of the overnight hours before we see the rainfall end from west to east. Thru 12Z look for periods of IFR conditions to continue. Moving on, IFR conditions to lift aft 12Z. Partial clearing will commence at CKV by 00Z. && .OHX WATCHES/WARNINGS/ADVISORIES... Flood Watch until 6 AM CST Monday for Bedford-Cannon-Cheatham- Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-Fentress-Giles- Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence-Lewis-Macon- Marshall-Maury-Montgomery-Overton-Perry-Pickett-Putnam-Robertson- Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne- White-Williamson-Wilson. && DISCUSSION......21 AVIATION........21
Hazardous weather outlook, Feb 28, 3:55 AM CST, 17 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 355 AM CST Sun Feb 28 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-011130- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 355 AM CST Sun Feb 28 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. 1 to 2+ inches of rain is again expected today. Falling on already saturated grounds, there is a moderate flood threat at least through tonight. Isolated strong to severe storms are also possible late this afternoon and early tonight. Damaging straight line wind is the main threat but isolated tornadoes are also possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Several rivers will likely remain elevated through much of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 07
In the hours before
Local storm report, Feb 28, 8:53 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
853 PM CST SUN FEB 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM FLASH FLOOD 4 NNW ASHLAND CITY 36.33N 87.09W
02/28/2021 CHEATHAM TN SOCIAL MEDIA
LOCKERTSVILLE ROAD AT HARRISTOWN ROAD IS FLOODED
&&
EVENT NUMBER OHX2100282
SHAMBURGERLocal storm report, Feb 28, 9:12 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
912 PM CST SUN FEB 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG GAINESBORO 36.36N 85.65W
02/28/2021 JACKSON TN 911 CALL CENTER
TREES DOWN ON SEVERAL ROADWAYS ACROSS THE COUNTY
&&
EVENT NUMBER OHX2100283
SHAMBURGERLocal storm report, Feb 28, 9:16 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
916 PM CST SUN FEB 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG LIVINGSTON 36.39N 85.33W
02/28/2021 OVERTON TN EMERGENCY MNGR
TREE DOWN BLOCKING LINDER MOUNTAIN ROAD AND POWER POLE
AND LINES DOWN BLOCKING HIGHWAY 111 NEAR BIG SPRINGS
ROAD
&&
EVENT NUMBER OHX2100284
SHAMBURGERLocal storm report, Feb 28, 9:27 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
927 PM CST SUN FEB 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG 3 ESE NEW JOHNSONVILLE 36.01N 87.91W
02/28/2021 HUMPHREYS TN EMERGENCY MNGR
SEVERAL TREES AND POWER LINES DOWN AND DAMAGE REPORTED
TO A FEW HOMES ON MILL ROAD AND OLD STATE ROAD IN NEW
JOHNSONVILLE.
&&
CORRECTED FATALITIES...INJURIES...REMARKS
EVENT NUMBER OHX2100275
SHAMBURGERLocal storm report, Feb 28, 9:37 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
937 PM CST SUN FEB 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM FLASH FLOOD SPRINGFIELD 36.50N 86.88W
02/28/2021 ROBERTSON TN SOCIAL MEDIA
NUMEROUS ROADS FLOODED ACROSS THE COUNTY INCLUDING
SMITH STREET AT 5TH STREET...SAGE ROAD AT HWY 76...7428
HWY 49 EAST...OLD COOPERTOWN ROAD AT WOODS ROAD...CROSS
PLAINS ROAD...BETHLEHEM ROAD...DIXON ROAD...AND HWY 25
EAST.
&&
EVENT NUMBER OHX2100285
SHAMBURGERSpecial weather statement, Feb 28, 9:54 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
954 PM CST Sun Feb 28 2021
TNZ075-077-010500-
Bedford TN-Coffee TN-
954 PM CST Sun Feb 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR COFFEE AND BEDFORD COUNTIES UNTIL
1100 PM CST...
At 954 PM CST, Doppler radar was tracking a strong thunderstorm 8
miles west of Shelbyville, moving east at 35 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Shelbyville, Manchester, Tullahoma, Wartrace, Bell Buckle, Normandy,
Deason, Hillsboro, Raus, Unionville, Summitville and Arnold AFB.
This includes Interstate 24 between mile markers 99 and 126.
A Tornado Watch remains in effect until 1000 PM CST for Middle
Tennessee.
A Severe Thunderstorm Watch remains in effect until 1000 PM CST for
Middle Tennessee.
LAT...LON 3532 8600 3534 8603 3536 8613 3535 8623
3534 8626 3535 8624 3541 8626 3535 8641
3532 8642 3536 8649 3537 8662 3546 8667
3563 8659 3559 8595 3553 8588 3542 8589
3538 8589 3538 8587 3533 8591 3529 8591
TIME...MOT...LOC 0354Z 272DEG 32KT 3549 8660
ShamburgerThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 6:01 PM CST | Severe Thunderstorm Warning | OHX | Dickson, Houston, Montgomery | 29 min |
| Feb 28, 6:23 PM CST | Special Weather Statement | OHX | Cheatham | 37 min |
| Feb 28, 6:25 PM CST | Special Weather Statement | OHX | Houston, Humphreys | 35 min |
| Feb 28, 6:30 PM CST | Severe Thunderstorm Warning | OHX | Cheatham, Montgomery, Robertson | 30 min |
| Feb 28, 6:40 PM CST | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys, Montgomery | 35 min |
| Feb 28, 6:42 PM CST | Flash Flood Warning | OHX | Cheatham, Davidson, Dickson, Houston, Humphreys, Montgomery and 2 more | 5 hr |
| Feb 28, 6:47 PM CST | Tornado Warning | OHX | Dickson, Humphreys | 13 min |
| Feb 28, 6:48 PM CST | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner | 42 min |
| Feb 28, 7:06 PM CST | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Montgomery, Robertson | 24 min |
| Feb 28, 7:15 PM CST | Severe Thunderstorm Warning | OHX | Macon, Robertson, Sumner, Trousdale | 30 min |
| Feb 28, 7:24 PM CST | Flash Flood Warning | OHX | Dickson, Hickman, Humphreys, Perry | 3 hr |
| Feb 28, 7:26 PM CST | Flash Flood Warning | OHX | Cheatham, Davidson, Macon, Smith, Sumner, Trousdale and 2 more | 4 hr |
| Feb 28, 7:32 PM CST | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner, Williamson, Wilson | 43 min |
| Feb 28, 7:39 PM CST | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon | 36 min |
| Feb 28, 8:05 PM CST | Severe Thunderstorm Warning | OHX | Smith, Sumner, Trousdale, Wilson | 25 min |
| Feb 28, 8:16 PM CST | Flash Flood Warning | OHX | Clay, Jackson, Overton, Pickett | 3 hr |
| Feb 28, 8:22 PM CST | Special Weather Statement | OHX | Rutherford, Wilson | 23 min |
| Feb 28, 8:23 PM CST | Flash Flood Warning | OHX | Davidson, Maury, Rutherford, Smith, Williamson, Wilson | 3 hr |
| Feb 28, 8:39 PM CST | Special Weather Statement | OHX | Fentress, Overton, Pickett, Putnam | 36 min |
| Feb 28, 8:44 PM CST | River Flood Advisory | OHX | Cheatham, Montgomery | 3 days |
| Feb 28, 9:35 PM CST | River Flood Advisory | OHX | Davidson, Sumner, Wilson | 22 days |
| Feb 28, 9:38 PM CST | River Flood Advisory | OHX | Houston, Montgomery, Stewart | 8 hr |
| Feb 28, 11:05 PM CST | River Flood Advisory | OHX | Cheatham | 3 hr |
| Feb 28, 11:09 PM CST | Areal Flood Advisory | OHX | Houston, Humphreys, Montgomery, Robertson, Stewart | 3 hr |
| Feb 28, 11:55 PM CST | Areal Flood Advisory | OHX | Cheatham, Davidson, Dickson, Houston, Humphreys, Montgomery and 2 more | 3 hr |
| Mar 1, 12:17 AM CST | River Flood Advisory | OHX | Hickman | 26 hr |
| Mar 1, 12:17 AM CST | River Flood Advisory | OHX | Humphreys | 4 days |
| Mar 1, 12:17 AM CST | River Flood Advisory | OHX | Perry | 44 hr |
| Mar 1, 12:17 AM CST | River Flood Advisory | OHX | Montgomery, Robertson | 4 hr |
| Mar 1, 12:43 AM CST | River Flood Advisory | OHX | Davidson | 115 min |
| Mar 1, 2:13 AM CST | River Flood Advisory | OHX | Cheatham | 7 hr |
| Mar 1, 2:15 AM CST | River Flood Advisory | OHX | Sumner, Trousdale, Wilson | 42 hr |
| Mar 1, 2:15 AM CST | River Flood Advisory | OHX | Davidson | 18 hr |
| Mar 1, 2:40 AM CST | River Flood Advisory | OHX | Hickman | 12 hr |
| Mar 1, 3:44 AM CST | River Flood Advisory | OHX | Bedford | 6 hr |
| Mar 1, 4:14 AM CST | River Flood Warning | OHX | Montgomery, Robertson | 38 hr |
| Mar 1, 5:27 AM CST | River Flood Warning | OHX | Stewart | 32 hr |
| Mar 1, 9:44 AM CST | River Flood Advisory | OHX | Giles | 26 hr |
| Mar 1, 10:06 AM CST | River Flood Advisory | OHX | Lawrence | 20 hr |
| Mar 1, 10:28 AM CST | River Flood Warning | OHX | Montgomery | 32 hr |
| Mar 1, 3:08 PM CST | River Flood Advisory | OHX | Cheatham, Davidson, Williamson | 21 hr |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.